Author Topic: Achilles tendon rupture and crystal arthropathy of hands  (Read 1027 times)

nurturenature

  • Newbie
  • *
  • Posts: 4
Achilles tendon rupture and crystal arthropathy of hands
« on: June 06, 2015, 01:37:04 PM »
I have long standing Sjogrens with lots of systemic involvement including neuropathy,myopathy causing weakness and poor mobility, chronic candida infection in mouth, abnormal immune function, etc etc. 12 weeks ago I spontaneously ruptured my left Achilles tendon and about 2 weeks later I also damaged my right tendon which is also now fully ruptured. Ultrasound last week showed that both tendons were still in 2 pieces despite 12 weeks in plaster on both legs. My orthopaedic doctor does not want to operate because of my many other problems. I am back in plaster for another 6 weeks on both sides and then will be reviewed, but almost certainly will have at least another 6 weeks in plaster after that. Around the same time as the achilles problems I have developed a crystal arthropathy (also called CPPD and pseudogout) initially in right hand and now in both. I am currently on hydroxychloroquine and 12.5mg prednisolone as well as rituximab and pain meds, calcium/Vit D &supplements,  etc

Does anyone have experience of anything similar or any thoughts about possible treatments that might be beneficial?


eija

  • Hero Member
  • *****
  • Posts: 830
  • Serious case of hum-disease!
Re: Achilles tendon rupture and crystal arthropathy of hands
« Reply #1 on: June 06, 2015, 02:17:00 PM »
Sorry, can't help you with your questions, just wanted to welcome you to the forum. So welcome! So sorry you're struggling so badly :(

I'm sure others will chime in soon. There are loads of knowledgeable and wise people here.

Female, 52, in Finland
Sjögren's, fibromyalgia, Hashimoto, depression, migraines, pressure urticaria, mild Raynaud's, MCS...
Cymbalta, Tyroxin, Oftagel drops

anita

  • Hero Member
  • *****
  • Posts: 2435
Re: Achilles tendon rupture and crystal arthropathy of hands
« Reply #2 on: June 06, 2015, 08:43:18 PM »
Welcome,

Sounds like you have a lot on your plate.  There are many of us with neuropathy, myopathy, and immune dysfunction (Primary immune deficiency/CVID), so you are right at home.

Have you been taking any antibiotics recently?  There are several, but Cipro class lead the pack, in causing achilles tendon ruptures.  You mentioned candida, which can also come from antibiotic use...so that also put a flag up that maybe you have rupture from antibiotics.
52 yr old SjS, APS w/strokes, Autonomic Neuropathy, PN, Nephrogenic DI, (CVID) IgG def., Cushing's, Asthma, Gastroparesis.  Sero-neg w/+ lip biopsy.  Meds: IVIG & pre-meds, Arixtra, Aspirin, Plaquenil, Cardizem, Toprol XL, Domperidone, Nexium, Midodrine, Symbicort, Fentanyl, Percocet, Zofran